Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 9, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 14, 2008, 10:16 PM MDT for 6 counties in Idaho. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 10:16 PM MDT (04:16 UTC)
- Expired
- Apr 15, 2008, 12:32 AM MDT
- In force
- 2 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3506 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 150416 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1016 PM MDT MON APR 14 2008 ...GUSTY WINDS BEHIND COLD FRONT IN SOUTHWESTERN IDAHO... .WEST OR NORTHWEST WINDS INCREASED TO 30 TO 60 MPH IN SOUTHWESTERN IDAHO THIS EVENING BEHIND A COLD FRONT. THESE WINDS CAUSED REDUCED VISIBILITY IN AREAS OF BLOWING DUST. IDZ014-016-030-150700- /O.CAN.KBOI.DS.W.0001.000000T0000Z-080415T0700Z/ /O.NEW.KBOI.WI.Y.0009.080415T0416Z-080415T0700Z/ /O.CAN.KBOI.HW.W.0002.000000T0000Z-080415T0700Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1016 PM MDT MON APR 14 2008 ...WIND ADVISORY IN EFFECT IN THE UPPER TREASURE VALLEY FROM MOUNTAIN HOME EAST...THE WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...UNTIL 1 AM MDT TUESDAY... ...DUST STORM WARNING IS CANCELLED... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MDT TUESDAY. THIS WIND ADVISORY REPLACES A PREVIOUSLY ISSUED HIGH WIND WARNING WHICH HAS BEEN CANCELLED. THE DUST STORM WARNING HAS ALSO BEEN CANCELLED. SUSTAINED WEST OR NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN THE ADVISORY AREA UNTIL AROUND 1 AM MDT TUESDAY. THESE WINDS WILL CAUSE REDUCED VISIBILITY IN AREAS OF BLOWING DUST. HOWEVER...WINDS WILL NOT BE AS STRONG AS THE 62 MPH GUSTS RECORDED AT MOUNTAIN HOME AROUND 8 PM. WITH LESS WIND THE BLOWING DUST HAZARD HAS ALSO BEEN REDUCED. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ015-029-150530- /O.CAN.KBOI.WI.Y.0008.000000T0000Z-080415T0700Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS- 1016 PM MDT MON APR 14 2008 ...WIND ADVISORY FOR THE SOUTHWEST IDAHO HIGHLANDS AND OWYHEE MOUNTAINS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY THRESHOLDS. $$
1 follow-up statement
000 WWUS75 KBOI 150632 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1232 AM MDT TUE APR 15 2008 IDZ014-016-030-150745- /O.CAN.KBOI.WI.Y.0009.000000T0000Z-080415T0700Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1232 AM MDT TUE APR 15 2008 ...THE WIND ADVISORY HAS BEEN CANCELLED ... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY...MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY. SUSTAINED WINDS OF 20 MPH WITH GUSTS TO 30 MPH WILL PERSIST ACROSS THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY OVERNIGHT...BUT WILL REMAIN BELOW ADVISORY CRITERIA. WINDS ARE EXPECTED TO INCREASE AGAIN BY LATE MORNING AND SUSTAINED SPEEDS OF 25 MPH WITH GUSTS TO 35 MPH SHOULD BE ANTICIPATED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 14, 8:42 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 14, 8:42 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
842 PM MDT MON APR 14 2008
.DISCUSSION...COLD FRONT HAS PRODUCED NW WINDS STRONGER THAN
FORECAST OR PROGGED. WE NOW HAVE A HIGH WIND WARNING UNTIL 07Z
IN THE SNAKE BASIN FROM MOUNTAIN HOME EAST THROUGH THE WESTERN
MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. WE ALSO HAVE A DUST
STORM WARNING FOR THE SAME AREAS AS VISIBILITY HAS BEEN REPORTED
ALMOST TO ZERO NEAR PLOWED FIELDS. THESE CONDITIONS WILL IMPROVE
FROM THE WEST LATE TONIGHT. TURNING SHRPLY COLDER OVERNIGHT WITH
SCATTERED RAIN SHOWERS...MIXING WITH OR CHANGING TO SNOW SHOWERS BY
MORNING IN MOST AREAS EXCEPT EXTREME SOUTH.
.AVIATION...GUSTY WINDS WILL CONTINUE ACROSS SE OREGON AND SW IDAHO
TONIGHT AS A COLD FRONT CONTINUES TO MOVE EAST THROUGH THE REGION.
GUSTY NW WINDS OF UP TO 45 KTS CAN BE EXPECTED IN THE TREASURE AND
MAGIC VALLEYS OF IDAHO...AND OVER THE OWYHEE MOUNTAINS THROUGH AT
LEAST 07Z...WITH GUSTS OF UP TO 35 KTS AFTER 07Z. AREAS MVFR
VISIBILITY WITH BLOWING DUST IN LOWER TREASURE VALLEY OF IDAHO AND
OREGON THROUGH 05Z. MODERATE TO STRONG SW WINDS ALOFT BECOMING NW.
MVFR CONDITIONS IN SCATTERED VALLEY RAIN AND SNOW SHOWERS. IFR
CEILINGS AND VISIBILITIES...AND MOUNTAIN OBSCURATION IN MOUNTAIN
SNOW SHOWERS. GUSTY WINDS WILL CONTINUE ACROSS THE REGION THROUGH
TUESDAY AFTERNOON.
&&
.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH WEDNESDAY...MUCH-ANTICIPATED SYSTEM NOW
MOVING ONSHORE FROM NORTHERN CA TO WASHINGTON STATE. THE ASSOCIATED
COLD FRONT IS MOVING THROUGH OUR SOUTHEAST OREGON COUNTIES AS
EXPECTED. AT 2 PM MDT...IT EXTENDED FROM JUST WEST OF MCCALL TO JUST
WEST OF ONTARIO TO ABOUT 25 MILES WEST OF KREO IN SOUTHEAST OREGON.
IT WILL MOVE THROUGH OUR SOUTHWEST IDAHO COUNTIES THIS EVENING.
BEHIND THIS FRONT IS MUCH COLDER AIR AND AREAS OF SHOWERS. AS SNOW
LEVELS FALL SHARPLY THIS EVENING...RAIN SHOWERS WILL TURN TO SNOW
SHOWERS ABOVE 4000 FEET. BY TUESDAY MORNING...ANY SHOWERS THAT FORM
ALL THE WAY DOWN TO 2500 FEET COULD BE MIXED WITH SNOW.
HOWEVER...THESE SHOWERS WILL BE SPARSE IN THE LOWER ELEVATIONS...AND
NO ACCUMULATIONS ARE EXPECTED BELOW 5000 FEET. THE TROUGH THAT IS
DRIVING THIS SYSTEM WILL REMAIN IN CONTROL OF OUR WEATHER THROUGH
WEDNESDAY...WITH PARTLY CLOUDY SKIES AND COLD TEMPERATURES
CONTINUING. HIGHS TUESDAY WILL BE AROUND 15 DEGREES BELOW
NORMAL...AND ON WEDNESDAY...TEMPS WILL STILL BE 5 TO 10 DEGREES
BELOW NORMAL. SHOWERS WILL BE MOST NUMEROUS TONIGHT IN THE WEST
CENTRAL MOUNTAINS AND IN THE HIGHER ELEVATIONS OF BAKER COUNTY
OREGON. SNOWFALL AMOUNTS UP TO 4 INCHES WILL OCCUR ABOVE 7000
FEET...WITH 1 TO 3 INCHES ABOVE 5000 FEET...BY THE END OF TUESDAY.
NORTHWEST WINDS BEHIND THE FRONT WILL BLOW VIGOROUSLY TONIGHT AND
TUESDAY...GUSTING TO 40 MPH IN THE WESTERN MAGIC VALLEY TOMORROW
AFTERNOON. THIS AREA MAY NEED A WIND ADVISORY FOR TOMORROW
AFTERNOON...BUT WITH AN ADVISORY CURRENTLY IN EFFECT FOR OTHER
AREAS...WILL LET THE EVENING OR OVERNIGHT SHIFT DECIDE.
FINALLY...SOME AREAS OF BLOWING DUST WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING...ESPECIALLY IN THE SNAKE RIVER VALLEY.
LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS ARE IN UNUSUALLY
GOOD AGREEMENT WITH THE EXCEPTION OF THE LATEST AVAILABLE ECMWF. THE
GFS ENSEMBLES FROM 12Z SHOW VERY LITTLE SPREAD WHICH IS A MINOR
IMPROVEMENT OVER THE 06Z RUN WHERE A COUPLE OF MEMBERS WERE AGREEING
WITH THE MORE PROGRESSIVE AND SHEARED ECMWF. SO WEAK RIDGING WITH
NEAR NORMAL MAX TEMPERATURES THURSDAY AND FRIDAY WILL GIVE WAY TO AN
UNSEASONABLY COLD UPPER TROUGH FOR THE WEEKEND WITH TEMPERATURES
MUCH BELOW NORMAL. GFSX MOS APPEARS TOO WARM FOR THE ENTIRE LONG
TERM. BOTH ANALOG AND BC METHODS GIVE COOLER RESULTS... ESPECIALLY
FOR SATURDAY. WE LOWERED SATURDAY TEMPS BUT NOT QUITE AS MUCH AS THE
ANALOG OR BC BLENDS WANTED. OUR SUNDAY AND MONDAY FORECASTS ARE ALSO
BELOW MOS AND ABOUT 8 DEGREES BELOW NORMAL FOR THE MINS AND 15
DEGREES BELOW NORMAL FOR THE MAXS. THE BEST CHANCES OF PRECIPITATION
WILL BE UNDER THE TROUGH SATURDAY NIGHT THROUGH MONDAY WITH SLIGHT
CHANCES FOR THE LOWER VALLEYS AND CHANCES FOR THE MOUNTAINS...ABOUT
10 PERCENT ABOVE CLIMATOLOGY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...HIGH WIND WARNING UNTIL 07Z TUE ZONES 14 16 30.
DUST STORM WARNING UNTIL 07Z TUE ZONES 14 16 30.
WIND ADVISORY UNTIL 07Z TUE ZONES 15 29.
OR...NONE.
&&
WEATHER.GOV/BOISE
DISCUSSION...LC
AVIATION.....SL
PREV SHORT TERM...SP
PREV LONG TERM....JT/DDHazardous weather outlook, Apr 14, 5:41 AM MDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 541 AM MDT MON APR 14 2008 IDZ015-029-030-ORZ061-063-151145- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-MALHEUR COUNTY- 541 AM MDT MON APR 14 2008 /441 AM PDT MON APR 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 12 PM MDT /11 AM PDT/ TO 9 PM MDT /8 PM PDT/ TODAY FOR THE SOUTHWEST HIGHLANDS...OWYHEE MOUNTAINS...SOUTHERN TWIN FALLS COUNTY...AND HARNEY AND MALHEUR COUNTIES OF OREGON. GUSTY SOUTHEAST TO SOUTHWEST WINDS WILL INCREASE TO 30 MPH...WITH LOCALIZED GUSTS TO 50 MPH...THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WIND DIRECTIONS WILL SWITCH TO WEST/NORTHWEST BEHIND THE FRONT...BUT WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH LATE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES. IDZ011>014-016-028-ORZ062-064-151145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- BAKER COUNTY-LOWER TREASURE VALLEY OR- 541 AM MDT MON APR 14 2008 /441 AM PDT MON APR 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 14, 6:54 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
654 PM MDT MON APR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM NON-TSTM WND GST 3 NW OWYHEE 43.83N 117.10W
04/14/2008 M49.00 MPH MALHEUR OR TRAINED SPOTTER
SUSTAINED WINDS OF 35 MPH GUSTING TO 49 MPH REDUCING
VISIBILITY TO .50 MILES DUE TO BLOWING DUST.
0520 PM HIGH SUST WINDS 1 N PARMA 43.80N 116.94W
04/14/2008 E35.00 MPH CANYON ID TRAINED SPOTTER
SUSTAINED WINDS OF 35 MPH REDUCING VISIBILITY TO .50
MILES DUE TO BLOWING DUST.
0600 PM HIGH SUST WINDS 3 E NOTUS 43.73N 116.74W
04/14/2008 E35.00 MPH CANYON ID NWS EMPLOYEE
SUSTAINED WINDS OF 35 MPH REDUCING VISIBILITY TO .25
MILES DUE TO BLOWING DUST.
0610 PM HIGH SUST WINDS 5 W MARSING 43.54N 116.91W
04/14/2008 E35.00 MPH OWYHEE ID TRAINED SPOTTER
SUSTAINED WINDS OF 35 TO 40 MPH REDUCING VISIBILTY TO .50
MILES DUE TO BLOWING DUST.
0615 PM HIGH SUST WINDS NAMPA 43.58N 116.56W
04/14/2008 E35.00 MPH CANYON ID NWS EMPLOYEE
SUSTAINED WINDS OF 35 MPH REDUCING VISIBILITY TO .50
MILES DUE TO BLOWING DUST.
&&
DDECKERThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 6:23 PM MDT | Blowing Dust Advisory | BOI | Canyon, Gem, Owyhee, Payette, Washington | 2 hr |
| Apr 14, 8:35 PM MDT | Dust Storm Warning | BOI | Ada, Elmore, Gooding, Jerome, Owyhee, Twin Falls | 101 min |
| Apr 14, 8:35 PM MDT | High Wind Warning | BOI | Ada, Elmore, Gooding, Jerome, Owyhee, Twin Falls | 101 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.